MAUDE Adverse Event Report: ARTHREX, INC. PUNCH WDBITE STR TIP,2.75MM S. SFT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PUNCH WDBITE STR TIP,2.75MM S. SFT; MANUAL INSTR, GENERAL SURGICAL
Model Number PUNCH WDBITE STR TIP,2.75MM S. SFT
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/02/2024, it was reported by a distributor via (b)(4) that an ar-11040 punch clamp does not close.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-11040 widebiter punch lot number: 10244850 was received for investigation.Visual evaluation of the device noted that the tip pin was missing and the punch was not opening and closing as intended.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse due to use error.Refer to investigation photos.

Brand Name
PUNCH WDBITE STR TIP,2.75MM S. SFT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19183364
Report Number1220246-2024-02406
Device Sequence Number7431128
Product Code MDM
UDI-Device Identifier00888867002692
UDI-Public00888867002692
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUNCH WDBITE STR TIP,2.75MM S. SFT
Device Catalogue NumberAR-11040
Device Lot Number10244850
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown